Ohio, 2004

Hail and Damaging Winds in Ohio, July 6, 2004

July 6, 2004 · NWS ILN · 4 events in 4 counties and zones

3 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 6, 6:40 PM EST, 45 minutes earlier.

Area forecast discussion, Jul 6, 6:40 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
740 PM EDT TUE JUL 6 2004

.AVIATION (00Z-24Z)...
FIRST ROUND OF THUNDERSTORMS IS MOVING OUT OF THE CINCINNATI AREA.
SECOND ROUND APPROACHING FROM THE WEST IS WEAKENING QUICKLY BUT WILL
INCLUDE A TEMPO GROUP OVER THE NEXT FEW HOURS AT KCVG AND KLUK.
OTHER TAF SITES SHOULD MAINLY HAVE HIGH CLOUDS.

MAIN CONCERN WILL BE FOR CONVECTION LATE TONIGHT AHEAD OF THE COLD
FRONT. HAVE TSRA WITH MVFR VISIBILITY AND CEILINGS FOR A THREE HOUR
PERIOD AT EACH TAF SITE. IT WILL BE POSSIBLE TO SEE SOME STORMS
DEVELOP EARLIER IN THE NIGHT AHEAD OF THE CONVECTIVE LINE BUT
PROBABILITY IS TOO LOW TO INCLUDE IN TAFS AT THIS TIME.

AFTER FRONT MOVES THROUGH MODELS INDICATE A GOOD AMOUNT OF LOW LEVEL
MOISTURE SO HAVE KEPT IN BROKEN VFR CEILINGS THROUGH THE DAY. IN
ADDITION EXPECT TO GET SOME GUSTY WINDS.

&&

.PREVIOUS DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 355 PM EDT TUE JUL 6 2004

SHORT TERM(TNGT-THU NGT)...
MODELS HAVE COME INTO GOOD AGREEMENT IN BRINGING FRONT THROUGH AREA
OVERNIGHT TONIGHT AND WEDNESDAY. BEST CHANCE FOR PRECIPITATION
APPEARS TO BE LATER THIS EVENING AND OVERNIGHT. WILL CONTINUE TO
FORECAST LIKELY POPS OVERNIGHT AND INTO WEDNESDAY MORNING. SEEMS
SECONDARY TROUGH WILL CLEAR A BIT SLOWER THAN PREVIOUSLY
THOUGHT. WITH 30 KNOT WIND FIELDS EXPECTED AT 850 MB TONIGHT THREAT
FOR HIGH WINDS EXISTS. WILL ALSO MENTION HEAVY RAINFALL. WITH
SECONDARY TROF MOVING SLOWER WILL MAINTAIN LOW CHANCE RAIN THROUGH
WEDNESDAY EVENING/NIGHT. HI PRESSURE BEGINS TO BUILD IN THURSDAY AND
THURSDAY NIGHT. WILL MAINTAIN TEMPERATURES CLOSE TO CURRENT
FORECAST.

LONG TERM(FRI-MON)...
HIGH PRESSURE BUILDS ON FRIDAY AND IT APPEARS THAT DRY WEATHER
SHOULD PERSIST THROUGH SUNDAY AS THE GFS HAS SLOWED THE PROGRESSION
OF AN APPROACHING FRONT.  THEN...SUNDAY NIGHT INTO MONDAY...THE
BOUNDARY SAGS ACROSS THE AREA BEFORE PUSHING NORTH AGAIN ON
TUESDAY...AND MAINTAINING CHANCE POPS SEEMS TO BE A PRUDENT CHOICE.

NOT SURPRISINGLY...WITH THE GIVEN SCENARIO...GUIDANCE TEMPS HAVE
INCREASED AGAIN THROUGH THIS PERIOD.  THIS LOOKS REASONABLE ...WITH
MAINLY MID 80S FOR DAILY HIGHS SATURDAY THROUGH MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.
&&
Hazardous weather outlook, Jul 6, 3:30 AM EST, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
430 AM EDT TUE JUL 6 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-070830-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
430 AM EDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

A COLD FRONT WILL APPROACH THE REGION TONIGHT.  THE INTERACTION OF
THIS FRONT WITH A WARM...MOIST AIRMASS WILL CAUSE SHOWERS AND
THUNDERSTORMS TO DEVELOP OVERNIGHT.  SOME THUNDERSTORMS MAY REACH
SEVERE LIMITS.  THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.

In the hours before

Special weather statement, Jul 6, 7:08 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
808 PM EDT TUE JUL 6 2004

KYZ095>100-070108-
BRACKEN-GRANT-LEWIS-MASON-PENDLETON-ROBERTSON-
INCLUDING THE CITIES OF...DRY RIDGE...FALMOUTH...MAYSVILLE...
VANCEBURG
808 PM EDT TUE JUL 6 2004

...SEVERE THUNDERSTORM WATCH NUMBER 579 CONTINUES FOR THE
FOLLOWING COUNTIES IN KENTUCKY...

BRACKEN
MASON
GRANT
PENDLETON
ROBERTSON

KYZ089-090-094-070108-
CARROLL-GALLATIN-OWEN-
INCLUDING THE CITIES OF...CARROLLTON...WARSAW
808 PM EDT TUE JUL 6 2004

...SEVERE THUNDERSTORM WATCH NUMBER 579 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...

CARROLL
GALLATIN
OWEN

The radar

The Cincinnati radar (KILN), 76 km away, was scanning. The volume nearest the first event began at 00:24 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Brown

When
July 6, 7:25 PM EST to 7:28 PM EST
Where
Brown County, Ripley
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
38.733, -83.833

A few trees were downed.

Hail, Warren

When
July 6, 7:30 PM EST to 7:35 PM EST
Where
Warren County, Lebanon
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.433, -84.200

Thunderstorm Wind, Greene

When
July 6, 8:23 PM EST to 8:26 PM EST
Where
Greene County, Xenia
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.683, -83.933

Trees and powerlines were downed.

Thunderstorm Wind, Scioto

When
July 6, 8:25 PM EST to 8:28 PM EST
Where
Scioto County, Lucasville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
38.883, -82.983

Two trees were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417136, 5417133, 5417134, 5417135.